I know I have Social Anxiety and not generalized. I recently lost my job so my anxiety kicked in full gear and caused me a couple bouts of depression. I tried Sertraline this past weekend and couldn't make it past 3 days at .25mg. This was my first time taking any SSRI or med. I just could not handle the heightened anxiety. Maybe the fact that I'm in school and I have a presentation on Saturday was causing it, but I also had insomnia and I didn't think .25mg of Xanax would take enough of the edge off or help me through the presentation. I think it may also have to do with my negative and worrying thought process.
Anyway, my psychiatrist upon hearing me said get off of it and we can try something else. I am open to it, but not sure which may have less of these types of side effects.
Different medications will affect people in different ways. When I started Sertraline, it actually caused my anxiety to shoot up for a couple of weeks, but after I got adjusted to it (both mentally and physically), I think it was very useful in helping me deal with anxiety while I went through counseling.
Some people may prefer one med to the other, and in my opinion, it can really be a little bit of trial and error when going on an SSRI like Sertraline. There are many different meds in this class and there are also other options, but the most important step in my opinion is getting involved in talk therapy to learn about the root cause of your anxiety....keep us posted!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.